MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGLU60A
Medical Device Problem Codes Failure to Read Input Signal (1581); Failure to Fire (2610)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic sleeve procedure, an issue occurred while attempting to transect the duodenum.The user first replaced the power handle and shell, then tried using the original loading unit.However, the stapler failed to fire thereload, the loading unit did not recognize.Subsequently, the staff replaced the loading unit with the original staple cartridge.This extended the surgical time by a few minutes.The loading unit and cartridge were recognized by the stapler, and the surgeon was able to fire the device successfully.
 
Additional Manufacturer Narrative
Additional information: b5 (event description) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5 additional review of the event and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve procedure, while attempting to transect the duodenum.The user first replaced the power handle and shell, then tried using the original loading unit.However, the stapler failed to fire the reload due to the loading unit was not recognized.Subsequently, the staff replaced the loading unit with the original staple cartridge.This extended the surgical time by a few minutes.The loading unit and cartridge were recognized by the stapler, and the surgeon was able to fire the device successfully.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the laparoscopic sleeve procedure, an issue occurred while attempting to transect the duodenum.The user first replaced the power handle and shell, then tried using the original loading unit.However, the stapler failed to fire the reload.Subsequently, the staff replaced the loading unit with the original staple cartridge.This extended the surgical time by a few minutes.The loading unit and cartridge were recognized by the stapler, and the surgeon was able to fire the device successfully.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.Functional testing found that the loading unit was loaded onto a representative signia handle, clamshell, and adapter.The loading unit communication with the handle was verified and revealed that the returned loading unit had not been fired.A representative cartridge was inserted into the loading unit and recognized.The loading unit was applied to test media with proper staple formation and media transection.The handle correctly displayed that the loading unit had been fired one time.The representative cartridge was recognized as unfired.The handle was able to enter firing mode but engaged in firing.The handle displayed another loading unit firing but the cartridge was still recognized as unfired.The loading unit was attached to another representative signia handle, clamshell, adapter and cartridge but the issue persisted.It was reported that the loading unit was not recogni zed.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24215779
Report Number1219930-2026-00564
Device Sequence Number15762560
Product Code GDW
UDI-Device Identifier10884521543508
UDI-Public(01)10884521543508(17)300630(10)N5G1981Y(20)01
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGLU60A
Device Catalogue NumberSIGLU60A
Device Lot NumberN5G1981Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/21/2026
01/30/2026
04/07/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date01/30/2026
01/30/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale